U.S. doctors online nowAsk doctors free
Selma, CA
A 23-year-old female asked:

overactive thyroid gained tremendous weight after depo-provera shot i'm on atenolol 25 mg once daily and methimazole 10 mg 3x daily can i take diet pills?

2 doctor answers4 doctors weighed in
Dr. Philip Kern
Endocrinology 43 years experience
Avoid diet pills: Diet pills usually have some form of stimulants that cause palpitations, nervousness. An overactive thyroid does the same and the combo could be dangerous to your heart. Get your thyroid fixed first. You probably need to see an endocrinologist. Appetite increases with hyperthyroidism, so you may need to work on this.
Dr. Susan Wingo
Endocrinology 33 years experience
Ask your doctor: First of all, diet pills are a short term solution to a long term problem. Most contain stimulants, and these are definitely unsafe w/ active hyperthyroidism. Once thyroid levels are normal, they may be as safe as in someone w/ no thyroid problems, but still don't address the causes of weight gain. Be patient, many hyperthyroid patients gain weight because their appetite increases.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 45-year-old member asked:

What does it mean when you have a really sore throat, stuffy & runny nose, and swollen glands under your jaw?

3 doctor answers10 doctors weighed in
Dr. Danny Proffitt
Family Medicine 43 years experience
Many possibilities: You cold have a simple viral infection. You could have a sifnificant bacterial infection, you could have a rare fungal infection. Generally the lymph nodes in the neck will swell with viral and bacterial infections. You describe a classic viral infection. Strep throat is not usually associated with runny nose. If there is fever, difficulty swallowing or you believe you are too ill, see pcp.
FL
A 18-year-old member asked:

I just went swimming at the beach and swallowed salt water now I am coughing and have a sore throat. What should I do? I also have allergies n asthma

2 doctor answers7 doctors weighed in
Dr. Paul Cohen
Family Medicine 28 years experience
Breathe...: First; try to expel the water; as long as you have no difficulty breathing you should be fine. You may want to drink a cup of warm/hot tea with some honey in it; or a lozenge to soothe your throat...But other than that you should be fine. If there is any doubt in your mind that you are not well then by all means call your doctor and get checked out, or visit your local emergency room.
A 31-year-old member asked:

Start with sore throat and then chest congestion, itching throat, cough with sputum, yellow thick. Is that bronchitis?

1 doctor answer1 doctor weighed in
Dr. Sue Ferranti
Internal Medicine 29 years experience
Possibly...: Your symptoms may be indicative of bronchitis, either bacterial, viral or even allergic etiology. In order to be sure, you should see your doctor. If you have a bacterial infection, antibiotics may be needed. For viral or allergic etiologies, therapy depends on the precise signs and symptoms present !
Portage, IN
A 44-year-old female asked:

I've been working on my feet at a restaurant sometimes 8-10 hours a day every day. What can I do to relieve the pain on my big toe, heels and legs. It hurts to walk most times. I have good shoes with insoles and i've had to put cotton balls on the side of

3 doctor answers6 doctors weighed in
Dr. Ronald Oberman
Podiatry 31 years experience
Orthotics: Assuming you already have supportive shoes that fit properly, you will benefit from custom orthotics. These devices fit into shoes and are made to properly support your feet. The type of orthotic is dependent on your foot structure, activity and weight. Consult with a podiatrist.
Scottsboro, AL
A 29-year-old female asked:

Im being tested for overactive thyroid. The doctor put me on clonazepam and citalopram in the mean time for severe anxiety/panic attacks. Is severe weeakness a symptom of the thyroid or the meds?

1 doctor answer6 doctors weighed in
Dr. Geoffrey Rutledge
Internal Medicine 41 years experience
Hard to say: Without knowing your thyroid test results, this is very hard to say. If the weakness onset was right after starting the medications, that may be the cause. If you have sever hyperthyroidism ( TSH is very low and your free thyroxine, t4, is very high), then your thyroid could be contributing. An evaluation by your doctor shoudl be able to tell the difference, or find another explanation.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Nov 28, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.